MAUDE Adverse Event Report: COOPERSURGICAL, INC. INSORB 30 STAPLER; INSORB SUBCUTICULAR SKIN STAPLER

COOPERSURGICAL, INC. INSORB 30 STAPLER; INSORB SUBCUTICULAR SKIN STAPLER
Model Number 2030
Medical Device Problem Codes Expulsion (2933); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Sepsis (2067); Seroma (2069); Impaired Healing (2378); High White Blood Cell Count (4594)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device location is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported by the patient that she underwent an upper back lift and breast lift/augmentation in 2023.After recuperating from covid, the patient was hospitalized in 2024 for a post-operative infection and sepsis.Patient states that she had multiple post-operative complications including seromas, high white blood cell count, wound dehiscence and rejection of the staples.Due to the complications and extrusion of the staples, the left breast implant was removed, in the office under local anesthesia, and left out for four months.Patient states having a previous lower back procedure in 2022, with similar post operative symptoms.Extrusion of the staples occurred and patient felt that her body was rejecting the staples.When wound closure options were discussed for the 2023 procedure, the physician stated that they were going to use the insorb staples again, but would be using them deeper and that should rectify any issues that she experienced previously.Patient states that she can still feel a staple 19 months post-procedure from the 2022 procedure.Also, she had a staple extrude two weeks ago from her left breast from the 2023 procedure.2030 insorb (b)(4).
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Distribution history: the product was manufactured by csi.Manufacturing record review: a review of the device history record could not be performed as the record could not be located at the time of this investigation because the lot number was not provided.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.Should the device history record be located going forward, it will be reviewed, and this complaint amended accordingly.Historical complaint review: a review of the 2-year complaint history showed similar reported complaint conditions.In those cases, there was no reliable way to correlate the infection to the use of the insorb stapler.Product receipt: the complaint product has not been returned to csi.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation : evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Any relevent customer or clinical information: procedure performed was upper back lift and breast lift-augmentation.Root cause: no definitive root cause for this issue could be reliably determined at this time.However, after investigation and counseling with the medical representatives it's uncertain if the root cause of the infection could be related to the use of the stapler or a reaction to the different additional factors related to a post-surgery care which could include draining, cleaning and drains replacement.The complaint mentions the presence of seroma which is a common postoperative complication and a potential source of pain and can lead to an increased risk of wound infection, possible abscess formation or wound dehiscence.Seroma can form in any surgical wound where extensive soft tissue and dead space creation occur [1].In addition, the need for multiple aspirations to drain the seroma can also increase the risk for infection [1].The most significant influencing factors of seroma in breast surgery are the number and the extent of the axillary lymph node involvement.[2] regarding the presence of the staple there was no objective evidence available to examine the actual presence or condition of the staples.Several attempts to acquire further information were made however, no response was given to the follow ups.In addition, the ifu mentions that adverse reactions may include infection and seroma, it also states the proper closure technique and the recommendations to avoid superficial or external staple placements.[1] (kazzam, muattaz e., and paul ng.Postoperative seroma management.Pubmed, statpearls publishing, 2022, www.Ncbi.Nlm.Nih.Gov/books/nbk585101/).[2] nordesthetics.(2019, march 19).Seroma after plastic surgery - nordesthetics clinic.Nordesthetics clinic.Https://www.Nordesthetics.Com/en/articles/seroma-after-plastic-surgery/#:~:text=seroma%20is%20an%20abnormal%20accumulation%20of%20serous%20fluid,usually%2c%20seroma%20resolves%20itself%20within%20a%20few%20weeks.Coopersurgical will continue to monitor this complaint condition for trends.No further corrective action is necessary, as the complaint condition was not confirmed.

Brand Name
INSORB 30 STAPLER
Common Device Name
INSORB SUBCUTICULAR SKIN STAPLER
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull
CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651582
MDR Report Key20098845
Report Number1216677-2024-00048
Device Sequence Number7794572
Product Code GAG
UDI-Device Identifier00867516000104
UDI-Public(01)00867516000104
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2030
Device Catalogue Number2030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age41 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite